Numerical methods and programming
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Num. Meth. Prog.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Num. Meth. Prog., 2018, Volume 19, Issue 1, Pages 96–111 (Mi vmp902)  

This article is cited in 1 scientific paper (total in 1 paper)

Solving boundary value problems for partial differential equations in triangular domains by the least squares collocation method

V. P. Shapeev, V. A. Belyaev

Khristianovich Institute of Theoretical and Applied Mechanics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk

Abstract: A high-accuracy new version of the least squares collocation method (LSC) is proposed and implemented for the numerical solution of boundary value problems for PDEs in triangular domains. The implementation of this approach and numerical experiments are performed using the examples of the biharmonic and Poisson equations. The solution of the biharmonic equation with high accuracy is used to simulate the stress-strain state of an isotropic triangular plate under the action of a transverse load. The differential problems are projected onto the space of fourth-degree polynomials by the LSC method. The boundary conditions for the approximate solution are given exactly on the boundary of the computational domain, which allows us theoretically and indefinitely to increase the order of accuracy of the LSC. The new version of the LSC utilizes a regular grid with rectangular cells inside the domain of the solution. It is relatively easy to use a “single” layer of irregular cells that are cut off by the boundary from the rectangular cells of the initial regular grid. Triangular irregular boundary cells are joint to the adjacent quadrangular or pentagonal cells. Thus, a separate piece of the analytical solution is constructed in combined cells. The collocation and matching points situated outside the domain are used to approximate the differential equations in the boundary cells crossed by the boundary. These two methods allows us to reduce significantly the condition number of the system of linear algebraic equations in the approximate compared to the case when the triangular cells are used as independent ones for constructing an approximate solution of the problem and when the extraboundary part of the boundary cells is not used. The advantage of the proposed approach is shown in comparison with the approach using the mapping of the triangular domain onto the rectangular one. It is also shown that the approximate solution converges with a high order and is coincident with the analytical solution of the test problems with a high accuracy.

Keywords: least squares collocation method, boundary value problem, triangular domain, higher order approximation, Poisson's equation, biharmonic equation.

Full text: PDF file (1898 kB)
UDC: 519.632.4; 519.635.1
Received: 25.01.2018

Citation: V. P. Shapeev, V. A. Belyaev, “Solving boundary value problems for partial differential equations in triangular domains by the least squares collocation method”, Num. Meth. Prog., 19:1 (2018), 96–111

Citation in format AMSBIB
\Bibitem{ShaBel18}
\by V.~P.~Shapeev, V.~A.~Belyaev
\paper Solving boundary value problems for partial differential equations in triangular domains by the least squares collocation method
\jour Num. Meth. Prog.
\yr 2018
\vol 19
\issue 1
\pages 96--111
\mathnet{http://mi.mathnet.ru/vmp902}


Linking options:
  • http://mi.mathnet.ru/eng/vmp902
  • http://mi.mathnet.ru/eng/vmp/v19/i1/p96

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. P. Shapeev, L. S. Bryndin, V. A. Belyaev, “Reshenie ellipticheskikh uravnenii v poligonalnykh oblastyakh metodom kollokatsii i naimenshikh kvadratov”, Vestn. YuUrGU. Ser. Matem. modelirovanie i programmirovanie, 12:3 (2019), 140–152  mathnet  crossref
  • Numerical methods and programming
    Number of views:
    This page:220
    Full text:75

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022